Alert archive / Texas / Special Weather Statements in 2013

Special Weather Statement, NWS San Angelo, TX

June 6, 2013Runnels County, Texas

NWS San Angelo, TX issued this special weather statement at Jun 6, 2013, 1:07 AM CDT for Runnels County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2013, 1:07 AM CDT (06:07 UTC)
Expired
Jun 6, 2013, 2:00 AM CDT
In force
53 min
Issued by
NWS San Angelo, TX

County Runnels County, TX

The radar

The San Angelo radar (KSJT), 70 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 6.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2013-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2013-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
3430 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

391 
WWUS84 KSJT 060607
SPSSJT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
107 AM CDT THU JUN 6 2013

TXZ066-060700-
RUNNELS TX-
107 AM CDT THU JUN 6 2013

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 AM CDT FOR
RUNNELS COUNTY...

AT 103 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL 
WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTHWEST OF WINGATE...MOVING 
SOUTHEAST AT 45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NORTON AND MAVERICK BY 115 AM CDT
  WINTERS BY 120 AM CDT
  HATCHEL AND BALLINGER LAKE BY 130 AM CDT
  BALLINGER BY 135 AM CDT
  BENOIT BY 140 AM CDT

PEA SIZE HAIL AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR WEST CENTRAL TEXAS.

LAT...LON 3158 9973 3158 10023 3209 10023 3208 9972
TIME...MOT...LOC 0606Z 313DEG 37KT 3198 10017

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Jun 5, 11:39 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 5, 11:39 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1139 PM CDT WED JUN 5 2013

.AVIATION...
/06Z UPDATE/

VFR CONDITIONS WILL CONTINUE AT ALL TERMINALS THROUGH THE NEXT 24
HOURS. CONVECTIVE COMPLEXES WILL AFFECT THE KABI TERMINAL AND THE
KSJT TERMINAL FOR THE NEXT SEVERAL HOURS...THE REMAINING
TERMINALS SHOULD BE FREE OF CONVECTIVE ACTIVITY THROUGH THE TAF
PERIOD. A COLD FRONT WILL PUSH THROUGH WEST CENTRAL TEXAS SHIFTING
WINDS NORTHEASTERLY THROUGH THE TAF PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 67  83  67  85  65 /  50  20  30  10  20
SAN ANGELO 	 71  89  67  87  67 /  30  20  40  30  20
JUNCTION 	 68  92  70  87  67 /  10  20  30  20  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

15
Hazardous weather outlook, Jun 5, 2:57 PM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
257 PM CDT WED JUN 5 2013

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-062000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
257 PM CDT WED JUN 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT...ALONG AND NORTH OF A SONORA TO BROWNWOOD LINE. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA THURSDAY
THROUGH FRIDAY NIGHT. A FEW STORMS COULD APPROACH SEVERE LEVELS
THURSDAY AFTERNOON AND EVENING...MAINLY ALONG THE I-10 CORRIDOR.
THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND
EVENING.

24

In the hours before

Local storm report, Jun 5, 11:06 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1106 PM CDT WED JUN 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             STAMFORD                32.94N  99.80W
06/05/2013  M1.25 INCH       JONES              TX   PUBLIC

&&

EVENT NUMBER SJT1300353

JOHNSON
Local storm report, Jun 5, 11:09 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1109 PM CDT WED JUN 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND GST     4 N HAWLEY              32.67N  99.81W
06/05/2013  E60 MPH          JONES              TX   PUBLIC

&&

EVENT NUMBER SJT1300354

SN
Special weather statement, Jun 6, 12:57 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1257 AM CDT THU JUN 6 2013

TXZ098-060700-
HASKELL TX-
1257 AM CDT THU JUN 6 2013

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 AM CDT FOR
HASKELL COUNTY...

AT 1254 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTHWEST OF RULE...OR ABOUT 12
MILES WEST OF HASKELL...MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HASKELL BY 120 AM CDT
  PAINT CREEK BY 125 AM CDT
  WEINERT BY 135 AM CDT
  IRBY BY 145 AM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR WEST CENTRAL TEXAS.

LAT...LON 3340 9948 3295 9947 3296 9999 3339 9999
TIME...MOT...LOC 0557Z 256DEG 24KT 3315 9991
Local storm report, Jun 6, 1:01 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
101 AM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     TSTM WND DMG     SWEETWATER              32.47N 100.41W
06/06/2013                   NOLAN              TX   LAW ENFORCEMENT

            TREES AND POWER LINES REPORTED DOWN IN SWEETWATER.

&&

EVENT NUMBER SJT1300355

JOHNSON
Local storm report, Jun 6, 1:07 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
107 AM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     1 E ROTAN               32.85N 100.45W
06/06/2013                   FISHER             TX   LAW ENFORCEMENT

            POWERLINE DOWN ON EAST LEE STREET

&&

EVENT NUMBER SJT1300356

JOHNSON
Special weather statement, Jun 6, 1:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
107 AM CDT THU JUN 6 2013

TXZ066-060700-
RUNNELS TX-
107 AM CDT THU JUN 6 2013

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 AM CDT FOR
RUNNELS COUNTY...

AT 103 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTHWEST OF WINGATE...MOVING
SOUTHEAST AT 45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NORTON AND MAVERICK BY 115 AM CDT
  WINTERS BY 120 AM CDT
  HATCHEL AND BALLINGER LAKE BY 130 AM CDT
  BALLINGER BY 135 AM CDT
  BENOIT BY 140 AM CDT

PEA SIZE HAIL AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR WEST CENTRAL TEXAS.

LAT...LON 3158 9973 3158 10023 3209 10023 3208 9972
TIME...MOT...LOC 0606Z 313DEG 37KT 3198 10017

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:09 PM CDTSevere Thunderstorm WarningSJTCoke, Irion, Sterling, Tom Green51 min
Jun 5, 7:33 PM CDTSevere Thunderstorm WarningSJTTom Green42 min
Jun 5, 8:05 PM CDTAreal Flood AdvisorySJTTom Green85 min
Jun 5, 8:15 PM CDTSpecial Weather StatementSJTTom Green60 min
Jun 5, 8:26 PM CDTSpecial Weather StatementSJTNolan34 min
Jun 5, 8:42 PM CDTSevere Thunderstorm WarningSJTNolan48 min
Jun 5, 8:49 PM CDTSpecial Weather StatementSJTConcho56 min
Jun 5, 9:03 PM CDTSpecial Weather StatementSJTSterling57 min
Jun 5, 9:12 PM CDTSevere Thunderstorm WarningSJTNolan, Taylor48 min
Jun 5, 9:30 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan45 min
Jun 5, 9:54 PM CDTSevere Thunderstorm WarningSJTTaylor51 min
Jun 5, 9:57 PM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor48 min
Jun 5, 10:09 PM CDTSevere Thunderstorm WarningSJTFisher51 min
Jun 5, 10:20 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones40 min
Jun 5, 10:34 PM CDTAreal Flood AdvisorySJTTaylor56 min
Jun 5, 10:48 PM CDTSevere Thunderstorm WarningSJTShackelford42 min
Jun 5, 10:57 PM CDTSevere Thunderstorm WarningSJTJones33 min
Jun 5, 11:13 PM CDTSevere Thunderstorm WarningSJTShackelford47 min
Jun 5, 11:29 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton46 min
Jun 6, 12:16 AM CDTSevere Thunderstorm WarningSJTCoke, Fisher, Nolan, Sterling59 min
Jun 6, 12:50 AM CDTSevere Thunderstorm WarningSJTJones, Taylor55 min
Jun 6, 12:54 AM CDTHigh Wind WarningSJTCrockett, Irion, Schleicher, Tom Green2 hr
Jun 6, 12:57 AM CDTSpecial Weather StatementSJTHaskell63 min
Jun 6, 1:20 AM CDTSpecial Weather StatementSJTCallahan, Shackelford55 min
Jun 6, 1:27 AM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford63 min
Jun 6, 1:32 AM CDTSpecial Weather StatementSJTColeman58 min
Jun 6, 1:33 AM CDTSpecial Weather StatementSJTColeman57 min

Nearby

Special Weather Statements in Texas, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.